Thunderstorm Wind, Johnson
- When
- November 9, 11:55 PM CST
- Where
- Johnson County, Goreville
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.550, -88.967
Several trees were blown down near Lake of Egypt and Goreville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 9, 1:48 PM CST, 10 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 148 PM CST SAT NOV 9 2002 SEVERAL CHALLENGES WITH THE PACKAGE...CONVECTION/SEVERITY TONIGHT AND TOMORROW...OVERALL TIMING OF PRECIPITATION AND WINDS. 12 UTC UPPER AIR MAPS SHOW SEVERAL SHORTWAVES IN THE SOUTHWEST FLOW AT 500MB. THE ONE OVER TEXAS WILL BE OUR MAIN CONCERN TONIGHT...ANOTHER OVER MONTANA...WHICH WILL BRING AN END TO THE PRECIPITATION ON SUNDAY. 170KT JET AT 250 MB WAS SEEN OVER THE ROCKIES. AT 850...THE MOISTURE AND FLOW SUGGEST THE DEEPER MOISTURE WILL BE TO OUR EAST WITH SOUTHWEST FLOW. AT THE SURFACE 70 DEGREE DEWPOINTS WERE ALONG THE GULF COAST WITH MID 50S ALREADY HERE. GRADIENT AHEAD OF SURFACE LOW PRODUCING WIND GUST OVER 30 MPH IN THE CWA. PREFER COMBINATION OF RUC AND AVN MODELS FOR THIS PACKAGE. MOISTURE WILL CONTINUE TO MOVE NORTH EARLY THIS EVENING AT THE SURFACE AND ISENTROPICALLY ALONG THE 300K SURFACE. THIS MOISTURE WILL AID IN THE DESTABILIZATION OF THE ATMOSPHERE...HOWEVER...18 UTC LAPS SOUNDING HAS A PRETTY LARGE CAP. WITH THE HIGH SHEAR ONLY A LITTLE INSTABILITY IS NEEDED TO GET THUNDERSTORMS GOING. WILL CONTINUE WITH CHANCE OVER THE WEST AND LIKELY EAST TONIGHT. STORM RELATIVE HELICITY VALUES FORECAST TO BE NEAR 600 THIS EVENING OVER THE EASTERN HALF...SO ROTATION IS LIKELY ONCE STORMS START. WILL KEEP MENTION OF SEVERE. AS FIRST WAVE EXITS THE AREA TONIGHT...MOST OF THE PRECIPITATION WILL END BY MIDNIGHT...BUT MAY LINGER OVER THE NORTHERN SECTIONS. SWODY2 HAS US IN SLIGHT...BUT CURRENT THINKING IS THAT COLD FRONT WILL BE ALONG A BOONVILLE INDIANA TO MAYFIELD KENTUCKY LINE BY 18Z AND SHOULD EXIT THE AREA BY 21Z. WILL END PRECIP FROM WEST TO EAST DURING THE DAY. RIDGING SETS UP FOR MOST OF THE UPCOMING WEEK UNTIL THURSDAY NIGHT AND FRIDAY AS COLD FRONT DROPS SOUTH INTO THE REGION. MRF, ENSEMBLES AND ECMWF ALL IN GENERAL AGREEMENT ON THIS FEATURE. CURRENT FORECAST HAS CHANCE OF RAIN FRIDAY...WILL INTRODUCE THURSDAY NIGHT CHANCE AS WELL. AS FOR TEMPERATURES...LOCAL TEMPERATURE COMPUTATIONS WERE CLOSEST TO THE AVN...SO MAINLY MINOR CHANGES MADE TO AVN/MEX GUIDANCE. MAIN CHANGES TO GRIDS... TIMING OF PRECIPITATION AND WINDS TOMORROW ALONG WITH LOWER POPS DROPPED MENTION OF PRECIP MONDAY NIGHT INTO TUESDAY INTRODUCE CHANCE OF SHOWERS THURSDAY NIGHT. THANKS TO ILX FOR COORD. .PAH...NONE. SPODEN
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 545 PM CST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE... A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THE OUTLOOK AREA TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...HOWEVER...THE PRIMARY THREAT REMAINS DAMAGING THUNDERSTORM WINDS. BRISK SOUTH WINDS WILL CONTINUE TO TRANSPORT MOIST AND UNSTABLE AIR ACROSS OUR REGION TONIGHT. AN UPPER LEVEL DISTURBANCE OVER THE OZARK REGION OF MISSOURI THIS EVENING WILL MOVE EAST...ACROSS THE LOWER OHIO VALLEY LATE TONIGHT. THIS DISTURBANCE MAY INITIATE THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE CHANCE OF STORMS WILL GRADUALLY INCREASE DURING THE EVENING...WITH THE HIGHEST CHANCES AROUND MIDNIGHT. STORM MOVEMENT WILL BE TO THE NORTHEAST AROUND 45 MPH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. PRELIMINARY INDICATIONS ARE THAT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THE GREATEST THREAT OF SEVERE STORMS IS FORECAST OVER WESTERN KENTUCKY DURING THE MIDDAY HOURS. THE COLD FRONT WILL MOVE EAST OF THE REGION AROUND MID AFTERNOON...ENDING THUNDERSTORM ACTIVITY. YORK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
833 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM EAST PRAIRIE MO 1.00 INCH HAIL
11/09/02 MISSISSIPPI REPORTED BY TRAINED
SPOTTERS.
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
840 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM DOGWOOD MO 1.50 INCH HAIL
11/09/02 MISSISSIPPI REPORTED BY THE PUBLIC.
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 PM GOREVILLE IL 1.00 INCH HAIL
11/09/02 JOHNSON REPORTED BY JOHNSON
COUNTY SHERIFFS OFFICEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM FRUITLAND MO 0.75 INCH HAIL
11/09/02 CAPE GIRARDEAU REPORTED BY THE PUBLIC.
DLL/MJNILZ084-092-MOZ076-086-087-109>112-114-100530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1105 PM CST SAT NOV 9 2002 THE TORNADO WATCH HAS BEEN CANCELLED FOR ALL OF SOUTHEAST MISSOURI AND JACKSON AND ALEXANDER COUNTIES IN SOUTHWEST ILLINOIS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1153 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM FRUITLAND MO WIND DAMAGE
11/09/02 CAPE GIRARDEAU TRAILER FLIPPED UP
AGAINST HOUSE AND CAUSED
SOME STRUCTURAL DAMAGE TO
HOUSE...SEVERAL LARGE
TREE LIMBS DOWN...
REPORTED BY COUNTY EM
1140 PM WADESVILLE IN 64 MPH WIND GUST
11/09/02 POSEY REPORTED BY TRAINED
SPOTTERSThe Paducah radar (KPAH), 56 km away, was scanning. The volume nearest the first event began at 05:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down near Lake of Egypt and Goreville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322931.